Skip to Main content Skip to Navigation
Journal articles

A mixed-step algorithm for the approximation of the stationary regime of a diffusion

Abstract : In some recent papers, some procedures based on some weighted empirical measures related to decreasing-step Euler schemes have been investigated to approximate the stationary regime of a diffusion (possibly with jumps) for a class of functionals of the process. This method is efficient but needs the computation of the function at each step. To reduce the complexity of the procedure (especially for functionals), we propose in this paper to study a new scheme, called mixed-step scheme where we only keep some regularly time-spaced values of the Euler scheme. Our main result is that, when the coefficients of the diffusion are smooth enough, this alternative does not change the order of the rate of convergence of the procedure. We also investigate a Richardson-Romberg method to speed up the convergence and show that the variance of the original algorithm can be preserved under a uniqueness assumption for the invariant distribution of the ''duplicated'' diffusion, condition which is extensively discussed in the paper. Finally, we end by giving some sufficient ''asymptotic confluence'' conditions for the existence of a smooth solution to a discrete version of the associated Poisson equation, condition which is required to ensure the rate of convergence results.
Document type :
Journal articles
Complete list of metadata
Contributor : Gilles Pagès <>
Submitted on : Friday, April 5, 2013 - 3:20:29 PM
Last modification on : Monday, December 14, 2020 - 9:43:51 AM
Long-term archiving on: : Saturday, July 6, 2013 - 6:10:08 AM


Files produced by the author(s)



Gilles Pagès, Fabien Panloup. A mixed-step algorithm for the approximation of the stationary regime of a diffusion. Stochastic Processes and their Applications, Elsevier, 2014, vol. 124 (1), p. 522-565. ⟨10.1016/⟩. ⟨hal-00756056v2⟩



Record views


Files downloads